Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 8, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 19, 2002, 6:12 AM CDT for Ford County, Iroquois County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2002, 6:12 AM CDT (11:12 UTC)
- Expired
- Aug 19, 2002, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Ford County, IL, Iroquois County, IL
The radar
The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLOT 191112
FFWCHI
ILC053-075-191400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
608 AM CDT MON AUG 19 2002
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORD COUNTY IN EAST CENTRAL ILLINOIS
IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 900 AM CDT
* AT 600 AM CDT...WEATHER SERVICE RADAR SHOWED LIGHT TO MODERATE
RAIN CONTINUING TO FALL OVER THE AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN EXTENDED TO 900 AM CDT. RADAR ESTIMATED THAT 3
TO 5 INCHES OF RAIN HAS FALLEN OVER MUCH OF FORD AND
IROQUOIS COUNTIES OVERNIGHT...WITH SOME SPOTS RECEIVING AS MUCH AS
6 INCHES. AN ADDITIONAL HALF INCH OF RAIN IS EXPECTED BEFORE
ENDING LATER THIS MORNING.
* SOME LOCATIONS AFFECTED INCLUDE...
BUCKLEY...
CISSNA PARK...
GIBSON...
GILMAN...
MILFORD...
ONARGA...
IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE
ROUTE. A CAR OR SMALL TRUCK CAN BE SWEPT OFF A ROAD AND INTO A STREAM
BY AS LITTLE AS TWO FEET OF WATER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE NEAR RISING WATER...MOVE TO HIGHER GROUND IMMEDIATELY.
NNNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:05 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 19, 2:05 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 205 AM CDT MON AUG 19 2002 ANALYSIS SHOWING INVERTED TROF EXTENDING FROM THE SRN PLAINS NEWD THRU NERN MO TO CHI AREA. SEVERAL AREAS OF HEAVY RAIN ASSOC WITH THIS SYSTEM. THIS FIRST NOW MOVING EWD ACROSS THE SRN PTN OF CWFA WHICH MODELS ACCOUNT FOR. ANOTHER AREA IN WI WHICH AVN CATCHES BUT NOT ETA. ANOTHER AREA IN SRN IA NOW CROSSING THE MS RVR AT DVN WHICH IS ACCOUNTED FOR VIA RH ON MODELS BUT NOT QPF-WISE AS A BAND OF HVY RAIN. THIS LAST AREA IF CONT EWD WILL BRING MUCH NEEDED RELIEF TO MOST PARCHED AREA OF NERN IL. MODELS NOT IN GOOD AGREEMENT WITH THIS SYSTEM OR THE NEXT. S/W EMBEDDED IN MID LVL TROF SWEEPS THRU THUS AM AND CLEARS PCPN OUT OF CWFA TO THE SOUTH IN THE AFTN...AT LEAST SO SAYS THE AVN AND NGM. ETA RELUCTANT TO PUSH INVERTED TROF SWD AND MAINTAINS PCPN TNGT IN SRN PTN OF CWFA UNDERNEATH BLDG 850 RIDGE. AM SKEPTICALLY LAYING ASIDE ETA WITH THIS SYSTEM AND STICKING WITH AVN. THUS TUE DRY UNDER BLDG HI PRESSURE. BUT RETURN FLOW ARND SFC HIGH BRINGING MSTR UP THRU PLAINS ON TUESDAY. THIS MSTR FINDING LIFT BY WEAK WAVE ALG 5H RIDGE OVER IA TUES NGT. WAVES SLIDING UP OVER RIDGE INTO WI LT TUES NGT AND SLIPPING EAST JUST OVER IL BORDER. RESORTING TO ETA AGAIN SHOWS WV PASSING ACROSS NRN WI. QUESTIONABLE AS TO WHETHER CHC OF RAIN IS NEEDED NRN CNTYS ERY WED AM FROM PROXIMITY OR FROM ANY OUTFLOWS THAT MAY DROP DOWN INTO IL. CONSIDERING FLIP FLOP OF QPF WITH THIS CURRENT EVENT...WILL HOLD OFF PUTTING IN CHC PCPN TUES NGT/WED AND LV PARTLY TO MOSTLY CLDY WED. CONTD PUMPING OF GULF MSTR INTO PLAINS WARMS THINGS UP AGAIN ALG WITH RAISING DEWPTS TO 70-ISH AGAIN FOR MIDWEEK. ANOTHER WAVE DROPPING DOWN ACROSS NRN PLAINS THURSDAY WILL AGAIN LIFT THIS MSTR ACROSS MN THURSDAY...MOVING EAST ACRS WI AGAIN THURS NGT AND DRAGGING A COLD FNT THRU NRN IL/NW IN ON FRIDAY. THIS FNT STAGNATING ACROSS NRN IL/NRN BY FRI EVE...RETURNING FRI NGT AS A WARM FNT AS A SECONDARY WAVE APPROACHES FROM THE NW. THIS MAIN UPR TROF PUSHING THRU BY SAT MRNG WITH STRONG COLD FNT AND BLDG HIGH PRESS BEHIND IT THRU SUNDAY. TEMPS PRETTY CLOSE AND WILL ABIDE...LEANING TO WARMER VALUES WHERE DIFFS ARISE. .CHI...NONE BRUMER
In the hours before
Local storm report, Aug 19, 4:58 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO IL
458 AM CDT MON AUG 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM IL WIND DAMAGE
08/19/02 FORD TREE LIMBS DOWN
SCATTERED ACROSS
COUNTY. REPORTED BY
SHERIFF.
0400 AM IL FLOOD
08/19/02 FORD VIADUCT FLOODING
REPORED BY SHERIFF.
0405 AM WATSEKA IL FLOOD
08/19/02 IROQUOIS ROADS FLOODED IN TOWN.
REPORTED BY SHERIFF.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0407 AM MILFORD IL FLOOD
08/19/02 IROQUOIS VIADUCT FLOODING IN
MILFORD REPORTED BY
STATE POLICE.Local storm report, Aug 19, 4:58 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
458 AM CDT MON AUG 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM IL WIND DAMAGE
08/19/02 FORD TREE LIMBS DOWN
SCATTERED ACROSS
COUNTY. REPORTED BY
SHERIFF.
0200 AM IL FLOOD
08/19/02 FORD VIADUCT FLOODING
REPORED BY SHERIFF.
0405 AM WATSEKA IL FLOOD
08/19/02 IROQUOIS ROADS FLOODED IN TOWN.
REPORTED BY SHERIFF.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0407 AM MILFORD IL FLOOD
08/19/02 IROQUOIS VIADUCT FLOODING IN
MILFORD REPORTED BY
STATE POLICE.Special weather statement, Aug 19, 5:42 AM CDT, 30 minutes before
SPSCHIILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011- 019-191700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT/EST MON AUG 19 2002 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. A COLD FRONT IS MOVING THROUGH THE REGION THIS MORNING AND WILL END THE MORNING SHOWERS AND THUNDERSTORMS AND ALLOW COOLER AND DRIER AND MORE STABLE AIR TO FILTER INTO THE AREA. HIGH PRESSURE WILL BUILD OVER THE MIDWEST TONIGHT AND MAINTAIN FAIR SKIES THROUGH TUESDAY.
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:10 AM CDT | Severe Thunderstorm Warning | LOT | Ford | 55 min |
| Aug 19, 2:12 AM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.